Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
marcin872

1 year later and hair is worse from taking accutane

Recommended Posts

ive been off accutane a little over a year and my hair keeps getting worse and worse. I took 80mg for 4 months. To be honest i dont really care to much about my hair being thinner but my hairline is the problem its keeps receding and getting worse and looking bad. I gel my hair and try to make my hair look normal but its hard. My hair used to be straight but now its sticks up and is curly and fine. I cant believe that 1 year later and it keeps getting worse. I used to have super thick hair. Like i said i dont regret taking accutane because it helped my acne alot but it doesnt matter now because my acne wasnt cured and it looks kinda bad now. So im stuck with messed up hair and a receding hairline and still have acne. Im going in to get smoothbeam laser tommorow and see if that helps my acne. I want to take biotin to help my hair but when ever i take it i break out right away which i dont understand. I will take the pill and then the next day i have a red bump and my skin looks worse. Is this sopposed to happen and will it stop once i take the pill for a while. because i tryed many times to take it but then i get discouraged the next few days because i break out badly

Link to post
Share on other sites

Marcin,

Did the shedding ever slow or stop? Maybe you cycled into male pattern baldness because of the Accutane?

What did your doctor have to say?

Link to post
Share on other sites
Marcin,

Did the shedding ever slow or stop? Maybe you cycled into male pattern baldness because of the Accutane?

What did your doctor have to say?

Link to post
Share on other sites

i was only on my second course for maybe one week and stopped. I never went to a doctor to check it out. I thought i would give it time and it would get better. But know since my hairline has receding alot it bothers me. I dont really shed and never did just my hair got really thin on top and my hairline. I just realized that i drank alot of alcohol 2 days ago and now my hair looks even worse and thin. anyone here take biotin and why is it that it makes me break out every time i take it. Im also on mino and have a cream but still break out from it. I wanna help my hair but i dont want to mess up my face from biotin

Link to post
Share on other sites
i was only on my second course for maybe one week and stopped. I never went to a doctor to check it out. I thought i would give it time and it would get better. But know since my hairline has receding alot it bothers me. I dont really shed and never did just my hair got really thin on top and my hairline. I just realized that i drank alot of alcohol 2 days ago and now my hair looks even worse and thin. anyone here take biotin and why is it that it makes me break out every time i take it. Im also on mino and have a cream but still break out from it. I wanna help my hair but i dont want to mess up my face from biotin
Link to post
Share on other sites

Male pattern baldness is not due to losing hair; it is due to hair not growing back. If you are not shedding anymore than normal (all hairs fall out over a number of years), then you are probably not replacing them. Hence, male pattern baldness.

Again, try Propecia.

Link to post
Share on other sites

Problem with Biotin is that its the deficiency that contributes to the acne prevention, so people reverse it only to find oil and acne come back and hence need more. Biotin deficiency is evident in Accutane and B5 consumption, and when you introduce it, it prevents the effects so you have to take more. There seems to be a link with Biotin and increase in Insulin which I'd guess is main problem with increase in hormone/sebum, so really I'd say don't take Biotin.

Problem is your hair and ultimately I think it will come down to an odd choice of more sebum and better hair, or less sebum and better acne (and worse hair). Ideally you could try and get the closest balance but may take some work in finding the right amount.

Basically avoid Biotin if you're more bothered about acne than hair, and the opposite if more bothered about hair.

Link to post
Share on other sites
Male pattern baldness is not due to losing hair; it is due to hair not growing back. If you are not shedding anymore than normal (all hairs fall out over a number of years), then you are probably not replacing them. Hence, male pattern baldness.

Again, try Propecia.

Link to post
Share on other sites

Okay first of all this always happens when people with moderate/mild acne get prescribed accutane because they lose all there sebum production. People who have severe acne and take accutane has their sebum return to normal levels and dont go bald. If I were you I would try adding jojoba oil every day to my scalp to make up for sebum loss. and you definately should not have been prescribed accutane judging by your photo.

Link to post
Share on other sites

"Okay first of all this always happens when people with moderate/mild acne get prescribed accutane because they lose all there sebum production. People who have severe acne and take accutane has their sebum return to normal levels and dont go bald."

????? Some of the things i read on this board are just crazy.

Link to post
Share on other sites
"Okay first of all this always happens when people with moderate/mild acne get prescribed accutane because they lose all there sebum production. People who have severe acne and take accutane has their sebum return to normal levels and dont go bald."

????? Some of the things i read on this board are just crazy.

Link to post
Share on other sites

I think biotin makes my skin worse too.. The day after I took it I got this weird rash on my chin with a bunch of whiteheads in it and it was gross. I'll try to lower my dose from 4mg to 2mg a day, I hope that makes it better.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×